Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 201, NWS Austin/San Antonio, TX

May 6, 2006Bastrop County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 6, 2006, 8:05 PM CDT for Bastrop County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2006, 8:05 PM CDT (01:05 UTC)
Expired
May 6, 2006, 9:00 PM CDT
In force
55 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Bastrop County, TX

The radar

The Ft Hood radar (KGRK), 64 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.1 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2185 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 070105
SVREWX
TXC021-070200-
/O.NEW.KEWX.SV.W.0201.060507T0105Z-060507T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 PM CDT SAT MAY 6 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  BASTROP

* UNTIL 900 PM CDT

* AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHWEST OF CEDAR CREEK...AND MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE WYLDWOOD...ROSANKY...CIRCLE
  D-KC ESTATES...CAMP SWIFT AND BASTROP.

LAT...LON 3033 9737 3016 9747 3007 9760 2983 9733
      3016 9711

$$
1 follow-up statement
000 
WWUS54 KEWX 070207
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
903 PM CDT SAT MAY 6 2006

TXC021-070213-
/O.EXP.KEWX.SV.W.0201.000000T0000Z-060507T0200Z/
BASTROP TX-
903 PM CDT SAT MAY 6 2006

...THE SEVERE THUNDERSTORM WARNING FOR BASTROP COUNTY EXPIRED AT 900
PM CDT...

THE STRONG THUNDERSTORM REMAINS OVER SOUTHWESTERN BASTROP COUNTY 
NEAR RED ROCK AND THEN EAST TO HIGHWAY 304. THIS STORM COULD STILL 
PRODUCE SMALL HAIL...WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING AND 
VERY HEAVY RAINFALL. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN FLOODED 
ROADWAYS ARE MUCH MORE DIFFICULT TO SEE.

LAT...LON 3033 9737 3016 9747 3007 9760 2983 9733
      3016 9711

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 6:27 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, May 6, 6:27 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
627 PM CDT SAT MAY 6 2006

.AVIATION...
BOUNDARY LOCATED OVER THE HILL COUNTRY ONCE AGAIN THE FOCUS OF
DEVELOPING CONVECTION. SHRA/TSRA WILL MOVE E/SE AND WILL MOVE INTO
THE KAUS TAF SITE BETWEEN 00Z AND 02Z. SEVERE THUNDERSTORM WATCH
VALID UNTIL 02Z....WITH THE MAIN THREAT BEING LARGE HAIL AND
DAMAGING WINDS. AFTER 05Z MVFR CIGS WILL DEVELOP AND CONTINUE THRU
15Z. WINDS WILL REMAIN LIGHT WITH A GENERAL SE DIRECTION. ANOTHER
CHANCE FOR SHRA/TSRA SUNDAY AFTERNOON AND EVENING WITH SOME ONCE
AGAIN REACHING SEVERE LEVELS.

&&

.PREV DISCUSSION... (ISSUED 302 PM CDT SAT MAY 6 2006)

DISCUSSION...
THIS AFTERNOON THE SYNOPTIC SCALE FRONTAL BOUNDARY WAS LOCATED
JUST NORTH OF THE HILL COUNTRY. ISOLATED CONVECTION WAS DEVELOPING
ALONG THIS BOUNDARY ATTM DUE TO AFTERNOON HEATING AND THE PASSING
OF A DISTURBANCE ROTATING AROUND THE UPPER LOW CENTERED OVER THE
TEXAS/OKLAHOMA PANHANDLES. AREAS OF CONCERN THIS EVENING WILL BE
THE EDWARDS PLATEAU...HILL COUNTRY AND NORTHEAST COUNTIES OF SOUTH
CENTRAL TEXAS. THESE STORMS WILL EVOLVE INTO ANOTHER MCS AND MOVE
EAST SOUTHEAST ACROSS THE ABOVE MENTIONED AREA. SEVERE TSTMS WILL
BE POSSIBLE THIS LATE THIS AFTERNOON AND EVENING WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY THREATS ONCE AGAIN. HEAVY RAINFALL
AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. SVR TSTM WATCH 301
HAS BEEN ISSUED FOR THIS AREA. THE REMAINDER OF THE CWFA WILL
EXPERIENCE ISOLATED TSTMS THIS LATE AFTERNOON INTO THIS EVENING.

SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THRU TUESDAY.
AN UPPER LEVEL TROF WILL MOVE INTO MEXICO BY SUNDAY NIGHT. AN
IMPULSE IN ADVANCE OF THIS FEATURE WILL TRIGGER ANOTHER ROUND OF
ISOLATED TO SCATTERED CONVECTION SUNDAY AFTERNOON OVER THE
MOUNTAINS OF MEXICO MOVING EASTWARD ACROSS SOUTH CENTRAL TEXAS
SUNDAY NIGHT. A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE
MONDAY NIGHT THRU TUESDAY WITH THE APPROACH OF THE UPPER TROF AND
SYNOPTIC SCALE ASCENT. DURING THIS TIME FRAME THE CHANCE OF
SEVERE TSTMS AND FLOODING WILL BE AT ITS GREATEST. BASED ON THE
GFS/ECMWF SOLUTIONS THE UPPER TROF AXIS WILL BE EAST OF THE REGION
ON WEDNESDAY BRING AN END TO THE EXTENDED RAINFALL EVENT.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/10
Hazardous weather outlook, May 6, 5:30 AM CDT, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
530 AM CDT SAT MAY 6 2006

TXZ171>173-183>194-202>209-217>225-228-071030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
530 AM CDT SAT MAY 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON FOR MUCH OF THE HILL
COUNTRY AND SOUTH CENTRAL TEXAS AS SLOW MOVING SHOWERS AND THUNDERSTORMS
TRAIN ALONG AN OUTFLOW BOUNDARY ACROSS THE AREA. A FEW STORMS MAY
ALSO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THIS MORNING...AND
AGAIN TONIGHT AS STORMS REDEVELOP WITH AFTERNOON HEATING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH MONDAY MORNING. A FEW STORMS MAY BE SEVERE ALONG WITH
LOCALLY HEAVY RAINFALL. THE WILL BE A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS FOR TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION MAY BE REQUIRED TODAY OR TONIGHT.

In the hours before

Local storm report, May 6, 7:17 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 PM CDT SAT MAY 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             5 N AUSTIN              30.38N 97.75W
05/06/2006  M0.88 INCH       TRAVIS             TX   TRAINED SPOTTER

            HAIL UP TO THE SIZE OF NICKELS AT MOPAC AND DUVAL ROAD.

0700 PM     DENSE FOG        10 NNW AUSTIN           30.44N 97.81W
05/06/2006                   TRAVIS             TX   BROADCAST MEDIA

            MINOR STREET FLOODING, ABOUT 1.50 INCHES OF RAINFALL IN
            AN HOUR.

&&

PM
Local storm report, May 6, 7:17 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 PM CDT SAT MAY 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             5 N AUSTIN              30.38N 97.75W
05/06/2006  M0.88 INCH       TRAVIS             TX   TRAINED SPOTTER

            HAIL UP TO THE SIZE OF NICKELS AT MOPAC AND DUVAL ROAD.
            WIND GUSTING OVER 40 MPH.

0700 PM     FLOODING         10 NNW AUSTIN           30.44N 97.81W
05/06/2006                   TRAVIS             TX   BROADCAST MEDIA

            MINOR STREET FLOODING, ABOUT 1.50 INCHES OF RAINFALL IN
            AN HOUR.

&&

PM
Local storm report, May 6, 7:59 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
759 PM CDT SAT MAY 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     FLOOD            10 NW AUSTIN            30.41N 97.87W
05/06/2006                   TRAVIS             TX   BROADCAST MEDIA

            WIDESPREAD FLOODING BEING REPORTED IN NORTH AUSTIN. U.S.
            HIGHWAY 183 SERVICE ROADS FLOODED. DIME SIZE HAIL NEAR
            BEE CAVE.

&&

PM
Local storm report, May 6, 8:05 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 PM CDT SAT MAY 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HAIL             5 SW AUSTIN             30.25N 97.81W
05/06/2006  M1.00 INCH       TRAVIS             TX   BROADCAST MEDIA

            QUARTER SIZE HAIL NEAR THE INTERSECTION OF BRODIE LANE
            AND DAVIS LANE.

&&

PM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:08 PM CDTSevere Thunderstorm WarningEWXTravis67 min
May 6, 7:23 PM CDTSevere Thunderstorm WarningEWXBlanco32 min
May 6, 7:35 PM CDTSevere Thunderstorm WarningEWXHays55 min
May 6, 7:58 PM CDTSevere Thunderstorm WarningEWXKerr77 min
May 6, 8:15 PM CDTFlash Flood WarningEWXGillespie, Kerr3 hr
May 6, 11:00 PM CDTFlash Flood WarningEWXTravis4 hr
May 6, 11:07 PM CDTSevere Thunderstorm WarningEWXKendall23 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.